MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0601-NTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade 4+.The mean pressure gradient (mpg) was 1mmhg.It was noted imaging was challenging due to an enlarged atrium, posterior flail, and long posterior leaflet.During the procedure, the physician stated there was a delay in steerable guide catheter (sgc) when positioning the device.The procedure was continued without replacing the sgc.An xtr clip (31221r1003) was inserted and advanced into the left ventricle (lv).However, while in the lv, the clip became caught in chordae.Troubleshooting was performed, but the clip was unable to be removed from chordae.Although still attached, the clip was able to be deployed on both leaflets.Mr decreased to a grade of 3+ and the mpg increased to 5mmhg.An ntr clip (31122r1048) was then inserted and deployed without issues, reducing mr to a grade of 1+.It was noted the mpg increased to 6mmhg, but the physician was satisfied with the results of the procedure.The following day, echocardiography was performed and showed the ntr clip had detached from the anterior leaflet and remained attached to the posterior leaflet (single leaflet device attachment/slda), causing mr to increased to a grade of 4+.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported slda was due to procedural conditions and patient anatomy.The reported poor imaging resolution was due to patient anatomy.The reported mitral valve insufficiency/ regurgitation was due to the reported slda.Mitral regurgitation is listed in the instructions for use (ifu) as a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20373904
Report Number2135147-2024-04902
Device Sequence Number6868406
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)241121(10)31122R1048
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number31122R1048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient Weight55 KG